Connect with others who understand.

sign up log in
About myPHteam
Real members of myPHteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Fluid

Fluid

I know I have been asking a lot of questions lately, but, I seem to feel I get answers that help me. Does everyone seem to have retention of fluid? And do most or everyone have another medical issue along with the PH? I hear or read a lot that it causes heart failure. I've actually lost over 60lbs since all this started.

A myPHteam Member said:

I personal do not have any fluid retention Yet. Fluid retention starts in the feet and works it way up. If you stand too long, this can cause swollen feet, if you go sit down and Elevate your feet Above your heart, and the swelling goes down, your usually good, if your losing weight your usually good. Are you on Furosemide/Lasix? this is a diuretic/water pill, takes the excess fluid off.
Now, if your feet start to swell and do not go down, you start gaining weight daily, your shortness of breath becomes worse(SOB), the fluid(water) builds up, and eventually, surrounds the the heart. Ex. When your in a swimming pool swimming, it is harder to move, you become tired quicker, in the water. That is what happens in Congestive(fluid) Heart Failure, the heart ends up in fluid(water), it is harder to beat, it becomes tired and eventually, your Heart Stops(Failure). CHF.

posted 11 months ago
A myPHteam Member said:

Hi Linda, You answered your own problem."I am not taking it as often as I should"! If you had your Doctor wouldn't have prescribed a Stronger one. Bumex is Strong! The question is"Are your legs still swollen as much"? Elevate them with pillows when you sleep. Buy stocknettes and wear them! No salt!! Pay attention to your diet! Nothing high in Sodium! Weigh daily! Eat 4-5 ,small meal a Day! Cake Plate size! Your swelling should decrease! If it doesn't with ALL that ....You need the Bumex! You must be an ACTIVE participate in your Healthcare! Look at your options! Prayers for a Better Understanding of what is needed for your Care from YOU!

posted 11 months ago
A myPHteam Member said:

Yes I have pulmonary edema I can't take the water pills 😫cause all of them make me sick. My heart seems to be fine but my cholesterol is high. I have to wear compression socks. I have severe bullae emphysema and back problems chronic pain and depression have trouble breathing just going from room to room 🙃in my apt. I have to elevate my legs alot and have to watch my salt intake. I have a appt with my pulmonologist on Thursday so I will ask about the swelling seeing I don't have to see the cardiologist for a year. I will let you know.

posted 11 months ago
A myPHteam Member said:

I've been taking bumetanude for over a year now and no problems with it. The statins were the worst for me.

posted 10 months ago
A myPHteam Member said:

I have copd and have had a stroke and heart attack, my feet swell up so have to watch salt

posted 11 months ago
Already a Member? Log in